Korean J Anesthesiol.  2008 Nov;55(5):613-617. 10.4097/kjae.2008.55.5.613.

Anaphylaxis by vecuronium during induction of general anesthesia: A case report

Affiliations
  • 1Department of Anesthesiology and Pain Medicine, Inha University College of Medicine, Incheon, Kroea. ckchung@inha.ac.kr

Abstract

Anaphylaxis is one of major causes of morbidity and mortality during anesthesia. Muscle relaxants are the most common cause of anaphylaxis during anesthesia. A 54-year-old woman was scheduled for thyroidectomy. She had no history of allergy and had never previously undergone general anesthesia, Lidocaine, propofol and vecuronium were injected sequentially to induce general anesthesia. Two minutes after the vecuronium injection, severe hypotension, tachycardia and bronchospasm developed, and delayed skin rashes appeared. The patient recovered without any significant complications after immediate proper intensive care. The operation was delayed and a skin test was performed on the 7th day after discharge. She revealed a positive skin test for vecuronium. The anesthesia was re-induced without muscle relaxant and maintained with propofol and remifentanil infusion. Surgery was completed uneventfully, and the patient recovered without any adverse reaction.

Keyword

anaphylaxis; anesthesia; muscle relaxant; vecuronium
Full Text Links
  • KJAE
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr